| Model Number |
D9499 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how many devices failed in this single procedure? 4 each.How was case completed? with the same suture from a different package.How many devices are being returned for evaluation? a partial box of unopened sutures, along with specific sutures used in the case.Lot number - unknown.Please provide device return status or follow up accordingly: device is available and will be returned by the hospital within the next week.Events reported via mw 2210968-2019-89692, 2210968-2019-89693, 2210968-2019-89694.
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date and suture was used.The needle deswaged during routine use.Changed to another device to complete the surgery.There were no adverse consequences to the patient reported.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Evaluation: it was received for analysis an opened box with nine unopened samples of product code: d9499, lot: pcz883.The product code is multi-strands and required four strands per packet.During the visual inspection of nine samples, no defects were found on the packages.The samples were opened and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements and the reported complaint could not be confirmed.Representative samples returned to support investigation of needle pull off device issues captured in reports: 2210968-2019-89692, 2210968-2019-89693, and 2210968-2019-89694.Analysis results have been included in follow-up reports for each.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/07/2020.Additional h3 investigation summary: a needle of product code d9499, lot number pcz883 was received for analysis.The product code is multistrand count and each folder contains four strands per packet.During the visual inspection of the needle, the swage and attachment area were noted to be as expected.Marks on the needle by use of a surgical instrument could be observed.The strand was not received for evaluation.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as on what caused the needle deswaged, since no sutures were returned for analysis.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.